Alert archive / Florida / Gale Warnings in 2019

Gale Warning 7, NWS Melbourne, FL

November 12, 2019

NWS Melbourne, FL issued this gale warning at Nov 12, 2019, 3:28 AM EST. It took effect at Nov 12, 2019, 7:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2019, 3:28 AM EST (08:28 UTC)
In effect from
Nov 12, 2019, 7:00 PM EST
Expired
Nov 13, 2019, 10:00 AM EST
In force
15 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

855 
WHUS72 KMLB 120828
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
328 AM EST Tue Nov 12 2019

AMZ550-570-131500-
/O.NEW.KMLB.GL.W.0007.191113T0000Z-191113T1500Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
328 AM EST Tue Nov 12 2019

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
WEDNESDAY...

The National Weather Service in Melbourne has issued a Gale
Warning, which is in effect from 7 PM this evening to 10 AM EST
Wednesday. 

* WINDS...North to northeast winds increase to 25 to 30 knots with
  gusts in excess of 35 knots by tonight.

* WAVES/SEAS...Seas quickly build to 7 to 9 feet nearshore, and 10
  to 12 feet offshore by tonight. Seas peak at 13 feet on
  Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ552-572-140000-
/O.NEW.KMLB.SC.Y.0036.191113T0300Z-191114T0000Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
328 AM EST Tue Nov 12 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
EST WEDNESDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 10 PM this evening to
7 PM EST Wednesday. 

* WINDS...North to northeast winds increase to around 25 knots
  with higher gusts by tonight.

* WAVES/SEAS...Seas quickly build 6 to 9 feet nearshore and 10 to
  12 feet offshore. Seas peak at 13 feet offshore on Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ555-575-140000-
/O.NEW.KMLB.SC.Y.0036.191113T0600Z-191114T0000Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
328 AM EST Tue Nov 12 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST
WEDNESDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 1 AM to 7 PM EST
Wednesday. 

* WINDS...North to northeast winds increase to 20 to 25 knots late
  tonight into Wednesday morning. 

* WAVES/SEAS...Seas build to 5 to 8 feet nearshore and up to 12
  feet offshore by sunrise on Wednesday.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

Rodriguez
2 follow-up statements
533 
WHUS72 KMLB 130809
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
309 AM EST Wed Nov 13 2019

AMZ550-570-131500-
/O.CON.KMLB.GL.W.0007.000000T0000Z-191113T1500Z/
/O.EXB.KMLB.SC.Y.0036.191113T1500Z-191114T0300Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
309 AM EST Wed Nov 13 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM THIS MORNING... 
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
THIS EVENING...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 10 AM this morning to
10 PM this evening. 

* WINDS...North to northeast winds around 25 knots frequently
  gusting to gale force this morning.
 
* WAVES/SEAS...Seas 6 to 9 feet nearshore and 10 to 13 feet
  offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ552-555-572-575-131500-
/O.EXT.KMLB.SC.Y.0036.000000T0000Z-191114T1000Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
309 AM EST Wed Nov 13 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM THURSDAY...

* WINDS...North to northeast winds increase to around 25 knots
  with occasional gusts up to gale force.

* WAVES/SEAS...Seas 6 to 9 feet nearshore and 10 to 13 feet
  offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

Cristaldi
427 
WHUS72 KMLB 131515
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1015 AM EST Wed Nov 13 2019

AMZ550-570-140930-
/O.EXP.KMLB.GL.W.0007.000000T0000Z-191113T1500Z/
/O.EXT.KMLB.SC.Y.0036.000000T0000Z-191114T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
1015 AM EST Wed Nov 13 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THURSDAY...
...GALE WARNING HAS EXPIRED...

* WINDS...North to northeast winds around 25 knots with occasional
  gusts to gale force through this afternoon.
  

* WAVES/SEAS...Seas 8 to 11 feet near shore and 10 to 13 feet 
  offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ552-555-572-575-140930-
/O.EXT.KMLB.SC.Y.0036.000000T0000Z-191114T2100Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1015 AM EST Wed Nov 13 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THURSDAY...

* WINDS...North to northeast winds increase to 25 knots with 
  occasional gusts up to gale force. 

* WAVES/SEAS...Seas 6 to 9 feet near shore and 10 to 13 feet 
  offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Nov 11, 9:30 PM EST, 5 hours 58 minutes earlier.

Area forecast discussion, Nov 11, 9:30 PM EST, 5 hours 58 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
930 PM EST Mon Nov 11 2019

.DISCUSSION...
A surface high pressure across the northwest Atlantic and its
southwest ridge extending towards northern FL this evening, will
lift to the northeast and away from the local area overnight. A
weak pressure gradient will govern weather conditions across east
central FL overnight, keeping winds light and variable and patchy
fog could then develop across the interior through early morning.
Over the waters, the shift in winds will be more noticeable as
these turn from the south to southwest overnight, keeping showers
away from the coast or just skirting the coastal communities.
Temperatures will drop to the lower to mid 60s. No changes in the
forecast were necessary.

&&

.AVIATION...
VFR will prevail for most of the terminals tonight and Tue. For
the interior sites (KLEE, KMCO, KISM and KSFB), fog could develop
and reduce visibilities from 12/09-11z. Winds will become light
and variable overnight and will pick up some speed to 5-10 kt by
mid-morning from the southwest and become west in the late
afternoon. A cold front will approach the local area late Tue,
bringing a few showers with no major impacts at least through the
end of this TAF period.

&&

.MARINE...
As a high pressure moves away from the local waters, light to
gentle breezes will turn from the south tonight to southwest by
early morning. Seas 3 to 5 ft tonight and 3-4 ft on Tue.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Negron/Bragaw
Hazardous weather outlook, Nov 11, 6:38 PM EST, 8 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
638 PM EST Mon Nov 11 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-121145-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
638 PM EST Mon Nov 11 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.RIVER FLOOD IMPACT...
The St Johns River at Astor remains at minor flood levels. The
river level is forecast to gradually lower, but likely will
remain in minor flood stage through the end of this week.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A cold front is forecast to sweep across the area Tuesday night.
Strong north winds immediately behind the front will rapidly build
seas and produce hazardous boating conditions by Wednesday.
Conditions will be slow to improve Thursday into Friday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Bragaw

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 3:28 AM ESTSmall Craft AdvisoryMLB60 hr

Nearby

Gale Warnings in Florida, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.